MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; CADIERE FORCEPS

INTUITIVE SURGICAL, INC SINGLE-SITE; CADIERE FORCEPS
Model Number 478055-04
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The cadiere forceps instrument has been returned; however, the failure analysis evaluation has not been completed.A review of the provided image shows the clevis is broken, which has caused both grips to detach.
 
Event or Problem Description
It was reported that during a da vinci-assisted myomectomy procedure, the tip of the cadiere forceps instrument broke while suturing.The tip was successfully retrieved through visual inspection, confirming all fragments were collected.No additional surgical procedure was required to remove the fragment.Post-operative tests, such as an x-ray or ultrasound, were not performed to check for remaining fragments.The procedure was completed robotically with a back-up cadiere forceps instrument.The patient has not returned to the hospital due to any post-surgical complications related to retaining a foreign object.
 
Additional Manufacturer Narrative
The cadiere forceps instrument was received, and failure analysis replicated/confirmed the customer reported complaint.The instrument was found to have a completely broken grip tip.A piece approximately 0.5260" x 0.2165" was found to be broken off.The broken piece was not returned.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
SINGLE-SITE
Common Device Name
CADIERE FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22737298
Report Number2955842-2025-33092
Device Sequence Number18422167
Product Code NAY
UDI-Device Identifier00886874113608
UDI-Public(01)00886874113608(11)250206(10)K10250206
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K152448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478055-04
Device Catalogue Number478055
Device Lot NumberK10250206 0065
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/13/2025
Supplement Date Received by Manufacturer09/17/2025
Initial Report FDA Received Date08/07/2025
Supplement Report FDA Received Date10/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown